Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 305, NWS Tulsa, OK

August 12, 2005Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2005, 7:07 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2005, 7:07 PM CDT (00:07 UTC)
Expired
Aug 12, 2005, 7:25 PM CDT
In force
18 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:10 PM CDTTSTM WND GST 70Broken Arrow, OK6-8 INCH DIAMETER TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130007
SVRTSA
OKC143-145-130100-
/O.NEW.KTSA.SV.W.0305.050813T0007Z-050813T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED 2 MILES SOUTH OF BROKEN ARROW...MOVING NORTHEAST
  AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROKEN ARROW
  AND ONETA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3601 9588 3593 9578 3607 9552 3617 9577

$$
2 follow-up statements
000 
WWUS54 KTSA 130020
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT FRI AUG 12 2005

OKC143-130031-
/O.CAN.KTSA.SV.W.0305.000000T0000Z-050813T0100Z/
TULSA OK-
721 PM CDT FRI AUG 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY HAS BEEN
CANCELLED...

THE STORM HAS MOVED OUT OF TULSA COUNTY.

LAT...LON 3610 9557 3609 9557 3609 9557 3608 9557
      3608 9553 3607 9552 3595 9576 3595 9576
      3617 9576

$$

OKC145-130100-
/O.CON.KTSA.SV.W.0305.000000T0000Z-050813T0100Z/
WAGONER OK-
721 PM CDT FRI AUG 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
WAGONER COUNTY...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED WINDS TO 60 MPH. 
THIS STORM WAS LOCATED 4 MILES NORTHWEST OF ONETA...MOVING NORTHEAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3610 9557 3609 9557 3609 9557 3608 9557
      3608 9553 3607 9552 3595 9576 3595 9576
      3617 9576

$$
000 
WWUS54 KTSA 130025
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT FRI AUG 12 2005

OKC145-130035-
/O.CAN.KTSA.SV.W.0305.000000T0000Z-050813T0100Z/
WAGONER OK-
725 PM CDT FRI AUG 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3610 9557 3609 9557 3609 9557 3608 9557
      3608 9553 3607 9552 3595 9576 3595 9576
      3617 9576

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 12, 2:30 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT FRI AUG 12 2005

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY NOTED OVER ERN OK
THIS AFTERNOON....MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44
CORRIDOR. WITH THE FRONT WELL TO THE NORTH...THE ACTIVITY IS DIURNAL
IN NATURE...SO EXPECT THUNDERSTORM ACTIVITY TO DECREASE RAPIDLY WITH
THE LOSS OF DAYTIME HEATING. SHOWERS AND THUNDERSTORM ASSOCIATED WITH
THE FRONT EXPECTED TO BECOME MORE PREVALENT OVER THE WEEKEND AS THE
BOUNDARY DROPS INTO NE OK TOMORROW AND TOMORROW NIGHT. AS DEPICTED BY
PREVIOUS SHIFT...12Z ETA REMAINS IN LINE WITH THE SLOWER GFS...SO
WILL FOLLOW THAT TREND. ALSO AGREE WITH PREV. SHIFT THAT OUTFLOW MAY
MASK TRUE FRONTAL POSITION...SO MUCH UNCERTAINTY EXISTS AS TO HOW
FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. POPS CLOUDS AND TEMPS WILL
BE SHADED ACCORDINGLY TO BOUNDARY POSITIONING. BOUNDARY PROGGED TO
LIFT NORTH AND/OR WASH OUT MONDAY AND INTO MONDAY NIGHT THUS LEAVING
THE FA UNDER WARM HUMID AND UNCAPPED CONDITIONS HEADING INTO THE
MIDDLE PART OF NEXT WEEK. LOW POPS ACCOUNTING FOR WIDELY SCATTERED
AFTERNOON ACTIVITY FOR MUCH OF NEXT WEEK LOOKS REASONABLE...BUT
WILL LEAVE DAY 7 DRY AS GFS HINTS AT SLIGHTLY STRONGER RIDGING THAT
WOULD RESULT IN WARMER TEMPS ALOFT AND DECREASED FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  96  74  86 /  20  20  30  50
FSM   75  98  75  95 /  10  20  10  20
MLC   77  96  77  95 /  10  20  20  30
BVO   74  95  70  84 /  20  30  40  60
FYV   71  94  72  88 /  10  20  20  40
BYV   72  93  72  89 /  10  20  20  40
MKO   76  97  75  90 /  10  20  20  40
MIO   75  95  72  84 /  20  30  40  50
F10   77  97  77  90 /  10  20  20  40
HHW   76  96  75  95 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 12, 1:00 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 12 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 12 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS. STRONGER CELLS MAY PRODUCE BRIEF HEAVY RAIN AND WIND
GUSTS TO 45 MPH. MEANWHILE...A COLD FRONT WILL REMAIN OVER KANSAS
THROUGH THIS EVENING...AND A FEW STORMS THAT DEVELOP ALONG THIS
FRONT MAY MOVE INTO FAR NORTHEAST OKLAHOMA LATE THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL GRADUALLY SAG SOUTH AND LIKELY STALL SOMEWHERE
OVER OKLAHOMA AND ARKANSAS OVER THE WEEKEND. THIS WILL BRING
INCREASING CHANCES OF THUNDERSTORMS BEGINNING SATURDAY NIGHT...
WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH MUCH OF THE UPCOMING WEEK AS THE FRONT REMAINS
STALLED OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 12, 5:30 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 12 2005

OKZ054-122330-
OSAGE OK-
530 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 530 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER MUCH OF CENTRAL PAWNEE COUNTY...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS
INCLUDE...PAWHUSKA...HOMINY...WYNONA...FAIRFAX...PERSHING...TALLANT..
.NELAGONEY...OKESA...PEARSONIA...BIGHEART AND FORAKER.

OUTFLOW AHEAD OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 12, 5:42 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT FRI AUG 12 2005

OKZ055-056-122345-
NOWATA OK-WASHINGTON OK-
542 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON AND NOWATA

AT 542 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF BARTLESVILLE...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY...
LENAPAH...WANN AND BARTLESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 12, 6:12 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT FRI AUG 12 2005

OKZ057-130000-
CRAIG OK-
612 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 612 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF CENTRALIA TO 17 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...VINITA...WHITE OAK...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.

OUTFLOW WELL AHEAD OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH.
Special weather statement, Aug 12, 6:15 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI AUG 12 2005

OKZ060-061-130000-
ROGERS OK-TULSA OK-
615 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS AND NORTHERN TULSA

AT 615 PM CDT...DOPPLER RADAR INDICATED STRONG OUTFLOW WINDS FROM
STORMS OVER OSAGE AND WASHINGTON COUNTIES EXTENDING FROM TALALA TO 6
MILES NORTHEAST OF SKIATOOK TO 6 MILES SOUTH OF SPERRY...MOVING EAST
AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS OUTFLOW
INCLUDE...CLAREMORE...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...CHELSEA.
..OWASSO...SPERRY...SKIATOOK AND COLLINSVILLE.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
Special weather statement, Aug 12, 6:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI AUG 12 2005

OKZ056-130030-
NOWATA OK-
644 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NOWATA

AT 644 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF WATOVA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH AND
WATOVA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 12, 7:03 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT FRI AUG 12 2005

OKZ060-067-130045-
TULSA OK-WAGONER OK-
703 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND WAGONER

AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF BROKEN ARROW...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BROKEN ARROW AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:56 PM CDTSevere Thunderstorm WarningTSACraig15 min
Aug 13, 5:49 PM CDTSevere Thunderstorm WarningTSAOkmulgee41 min
Aug 13, 6:10 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner50 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.